Alert archive / Tennessee / Freeze Warnings in 2017
Freeze Warning 4, NWS Nashville, TN
NWS Nashville, TN issued this freeze warning at Mar 13, 2017, 3:06 PM CDT for 38 counties in Tennessee. It took effect at Mar 14, 2017, 7:00 PM CDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2017, 3:06 PM CDT (20:06 UTC)
- In effect from
- Mar 14, 2017, 7:00 PM CDT
- Expired
- Mar 15, 2017, 10:00 AM CDT
- In force
- 15 hr
- Issued by
- NWS Nashville, TN
All 38 counties
Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.1 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1179 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
369 WWUS74 KOHX 132006 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 306 PM CDT Mon Mar 13 2017 ...Freeze Warning Tuesday Night Through Wednesday Morning... .Northwesterly flow aloft and a surface high just to the northwest of Middle TN will usher in colder air overnight Tuesday night. Temperatures will dip down to near 20 degrees west of the Cumberland Plateau and into the teens on the Plateau. Temperatures will warm during the day on Wednesday, but drop into the 20s again Wednesday night. These two back to back nights of hard freezes will impact any outdoor vegetation that has already started to grow. TNZ005>011-023>034-056>066-075-077>080-093>095-142200- /O.NEW.KOHX.FZ.W.0004.170315T0000Z-170315T1500Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 306 PM CDT Mon Mar 13 2017 ...FREEZE WARNING IN EFFECT FROM 7 PM TUESDAY TO 10 AM CDT WEDNESDAY... The National Weather Service in Nashville has issued a Freeze Warning, which is in effect from 7 PM Tuesday to 10 AM CDT Wednesday. * TEMPERATURE...Temperatures will drop into the teens on the Cumberland Plateau and near 20 degrees elsewhere. * IMPACTS...Sensitive plants should be protected. Also, proper shelter needs to be provided for outdoor animals. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ 11
3 follow-up statements
323 WWUS74 KOHX 140814 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 314 AM CDT Tue Mar 14 2017 ...A Freeze Warning Remains in Effect for Tonight... .Northwesterly flow aloft and a surface high just to the northwest of Middle TN will usher in a very cold air mass tonight. Temperatures will dip down to near 20 degrees west of the Cumberland Plateau and into the teens on the Plateau. Temperatures will warm back above freezing during the day on Wednesday, but drop into the 20s again Wednesday night. These two back-to-back nights of hard freezes will impact any outdoor vegetation that has already started to grow. TNZ005>011-023>034-056>066-075-077>080-093>095-142200- /O.CON.KOHX.FZ.W.0004.170315T0000Z-170315T1500Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 314 AM CDT Tue Mar 14 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT WEDNESDAY... * TEMPERATURE...Temperatures will drop into the teens on the Cumberland Plateau and near 20 degrees elsewhere. * IMPACTS...Sensitive plants should be protected. Also, proper shelter needs to be provided for outdoor animals. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ 27
973 WWUS74 KOHX 142038 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 338 PM CDT Tue Mar 14 2017 ...A Freeze Warning Remains in Effect for Tonight... .Northwesterly flow aloft and a surface high just to the northwest of Middle TN will usher in a very cold air mass tonight. Temperatures will dip down to near 20 degrees west of the Cumberland Plateau and into the teens on the Plateau. Temperatures will warm back above freezing during the day on Wednesday, but drop into the 20s again Wednesday night. These two back-to-back nights of hard freezes will impact any outdoor vegetation that has already started to grow. TNZ005>011-023>034-056>066-075-077>080-093>095-151500- /O.CON.KOHX.FZ.W.0004.170315T0000Z-170315T1500Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 338 PM CDT Tue Mar 14 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT WEDNESDAY... * TEMPERATURE...Temperatures will drop into the teens on the Cumberland Plateau and near 20 degrees elsewhere. * IMPACTS...Sensitive plants should be protected. Also, proper shelter needs to be provided for outdoor animals. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
765 WWUS74 KOHX 150723 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 223 AM CDT Wed Mar 15 2017 ...A Freeze Warning remains in effect for this Morning... ...A Freeze Warning is now in effect for Tonight... .Northwesterly flow aloft and a surface high over Middle TN has ushered in a very cold air mass. Temperatures have fallen well into the 20s with a few teens on the Cumberland Plateau this morning. Most will recover back above freezing around 10 am this morning. Similar temperatures are expected tonight. These two back-to-back nights of hard freezes will impact any outdoor vegetation that has already started to grow. TNZ005>011-023>034-056>066-075-077>080-093>095-151500- /O.NEW.KOHX.FZ.W.0005.170316T0200Z-170316T1500Z/ /O.CON.KOHX.FZ.W.0004.000000T0000Z-170315T1500Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 223 AM CDT Wed Mar 15 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CDT THURSDAY... The National Weather Service in Nashville has issued a Freeze Warning, which is in effect from 9 PM CDT tonight until 10 AM CDT Thursday. * TEMPERATURE...Temperatures will drop into the teens on the Cumberland Plateau and low 20s elsewhere. * IMPACTS...Sensitive plants should be protected. Also, proper shelter needs to be provided for outdoor animals. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ 27
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this freeze warning went out at Mar 13, 12:51 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Mar 13, 12:51 PM CDT, 2 hours 15 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1251 PM CDT Mon Mar 13 2017 .UPDATE... FOR 18Z AVIATION DISCUSSION. && .DISCUSSION... Weak sfc low/inverted trough is currently centered over central MO with a band of precipitation entering our NW. Temperature at CKV is 3 C. The precipitation should mainly be rain even though a rain/snow mix could be possible over the next hour in the far northwest if precip rates are high enough. HRRR shows rain spreading into the Nashville metro area by early to mid afternoon. QPF should be greatest south of I-40 today. With southerly winds ahead of the precipitation, temperatures have already recovered into the low 40s for the majority of the area despite the cloud cover. Current high temperatures in the mid to upper 40s are on track. Only adjusted late morning pops to align with radar trends and hourly temperatures. && .AVIATION... 18Z TAF DISCUSSION. Sfc low/ upper trough axis will swing through Middle TN this afternoon and evening leading to some showers and MVFR cigs. Vis upstream of Middle TN terminals have stayed 6SM or better. A couple of lingering showers are possible at CKV and BNA but better chance of lingering moisture will be at CSV. There is the possibility of some flurries or light snow showers at CSV after midnight. Cigs should stay IFR/MVFR throughout the taf period but improve to around 2500 ft at BNA and CKV at the end of the period. Winds will turn to the NW tonight around 10 kts and become gusty by mid morning tomorrow. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Reagan AVIATION........Reagan
Hazardous weather outlook, Mar 13, 7:13 AM CDT, 7 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 713 AM CDT Mon Mar 13 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-141215- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 713 AM CDT Mon Mar 13 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Frigid temperatures are expected Tuesday night and Wednesday night. Lows will fall well into the 20's, with teens in some areas. Hard Freeze Warnings will likely be needed. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. 27
Nearby
Freeze Warnings in Tennessee, 2017Every freeze warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.